MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected information: product code: dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A bentson plus fixed core wire guide was used during an unspecified "angio" procedure.It was reported that the inner mandril was sticking out.The wire was reportedly being removed through another instrument; however, the type of instrument is unknown.No other information was provided.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, review of specifications, quality control, of the returned device was conducted during the investigation.One used bentson plus fixed core wire guide was returned for evaluation and examined.The length of the coil was measured within specifications.The distal weld is connected to the coil but not the core.The proximal weld is present and intact.The mandril is not catching in the coils.The mandril is not exposed.The device history record was reviewed and noted 16 non-conformance's with 15 related to the device failure.13 non-conformance's were related to "offset coil" and relevant to the device failure.1 non-conformance was related to "foreign matter" and not relevant to the device failure.1 non-conformance was related to "kinking" and relevant to the device failure.1 non-conformance was related to "stretched coils" and relevant to the device failure.There is no evidence the mandril was exposed or sticking out.There is no information regarding the patient's anatomical characteristics (e.G., tortuosity, vasoconstriction, calcification) that may have contributed to this event.There is no information regarding other devices used with the tsfbp-35-145 or if these other devices may have met their manufacturing quality specification.There is no information regarding preparation of the device that may have contributed to this event.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique related, other device related or human anatomy related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6931745
Report Number1820334-2017-03530
Device Sequence Number566972
Product Code DQX
UDI-Device Identifier00827002097353
UDI-Public(01)00827002097353(17)220724(10)8011629
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFBP-35-145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1